Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 9, 2015, 11:56 AM PDT for Inyo County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 11:56 AM PDT (18:56 UTC)
- Expired
- Jul 9, 2015, 2:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
The radar
The San Joaquin Valley radar (KHNX), 166 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2920 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063
WGUS55 KVEF 091856
FFWVEF
CAC027-092100-
/O.NEW.KVEF.FF.W.0047.150709T1856Z-150709T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1156 AM PDT THU JUL 9 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN INYO COUNTY IN SOUTH CENTRAL CALIFORNIA...
* UNTIL 200 PM PDT
* AT 1154 AM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER WESTGARD PASS. THE STORM IS NEARLY STATIONARY.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WESTGARD
PASS...DEATH VALLEY ROAD...DEEP SPRINGS...GRANDVIEW CAMPGROUND AND
ANCIENT BRISTLECONE VISITORS CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3709 11788 3695 11808 3706 11823 3717 11827
3724 11832 3740 11818 3737 11800
$$
WOLCOTT2 follow-up statements
263
WGUS75 KVEF 092012
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
112 PM PDT THU JUL 9 2015
CAC027-092100-
/O.CON.KVEF.FF.W.0047.000000T0000Z-150709T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
112 PM PDT THU JUL 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM PDT FOR
NORTHWESTERN INYO COUNTY...
AT 110 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS WERE ENDING
OVER WESTGARD PASS AND DEATH VALLEY ROAD. HOWEVER...RUNOFF FROM
EARLIER RAINFALL MAY STILL BE CAUSING FLOODING ISSUES ON ROADWAYS.
USE CAUTION IF TRAVELING IN THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... DEEP
SPRINGS...WESTGARD PASS...DEATH VALLEY ROAD...SALINE VALLEY ROAD...
GRANDVIEW CAMPGROUND AND ANCIENT BRISTLECONE VISITORS CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3709 11788 3695 11808 3706 11823 3717 11827
3724 11832 3740 11818 3737 11800
$$
WOLCOTT678
WGUS75 KVEF 092035
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
135 PM PDT THU JUL 9 2015
CAC027-092044-
/O.CAN.KVEF.FF.W.0047.000000T0000Z-150709T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
135 PM PDT THU JUL 9 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN INYO COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED OVER WESTGARD PASS AND THE WESTERN HALF OF
DEATH VALLEY ROAD...AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT OF ADDITIONAL FLOODING. USE CAUTION IF TRAVELING AS DEBRIS
AND STANDING WATER MAY STILL BE ON AREA ROADWAYS.
LAT...LON 3709 11788 3695 11808 3706 11823 3717 11827
3724 11832 3740 11818 3737 11800
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:38 AM PDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 9, 9:38 AM PDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 938 AM PDT THU JUL 9 2015 .SYNOPSIS...LOW PRESSURE ALONG THE CENTRAL CALIFORNIA COAST WILL SPREAD DRIER...COOLER AIR ACROSS THE SOUTHERN HALF OF THE FORECAST AREA TODAY. INCREASING INSTABILITY WILL COUPLE WITH LIMITED MOISTURE TO GENERATE THUNDERSTORMS OVER INYO...ESMERALDA...CENTRAL NYE...LINCOLN AND NORTHERN MOHAVE COUNTIES THROUGH TONIGHT. MAINLY DRY CONDITIONS AND BELOW NORMAL TEMPERATURES ARE EXPECTED FRIDAY AND OVER THE WEEKEND. && .UPDATE...UPPER LOW MOVING ON SHORE NEAR CENTRAL CALIFORNIA WILL HELP ENHANCE FAIRLY WIDESPREAD THUNDERSTORMS OVER INYO COUNTY TODAY. SO FAR MOST OF THE DEVELOPMENT HAS BEEN ON THE WESTERN SIERRA SLOPES...BUT STORMS HAVE BEEN STARTING TO INCREASE OVER THE EASTERN SLOPES WITH A FEW LIGHTNING STRIKES NOTED. WITH THE CLOSE PROXIMITY TO THE LOW STORM MOTION WILL BE SLOW WHICH COULD LEAD TO FLASH FLOODING PROBLEMS ALONG WITH HAIL SINCE THE 0/-20 DEG C LEVELS ARE LOW. AWAY FROM THE SIERRA HIRES MODELS INDICATE SHOWER/THUNDERSTORM DEVELOPMENT OVER NORTHERN CLARK...LINCOLN AND NORTHERN MOHAVE COUNTIES...WITH LESSER CHANCES OVER FAR EASTERN SAN BERNARINO AND CENTRAL AND SOUTHERN CLARK COUNTIES. ANY STORMS THAT DO DEVELOP OVER THESE AREAS WILL MOVE RATHER FAST AS STORM MOTION IS AROUND 30KTS. && PREV DISCUSSION 241 AM PDT THU JUL 9 2015 .SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT... WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW SPINNING ALONG THE CENTRAL CALIFORNIA COAST THIS MORNING AND AT THE BASE OF THE TROUGH, MODELS HAVE A 110KT JET PUSHING INTO SOUTHERN CALIFORNIA THAT WILL PROVIDE SUPPORT FOR THUNDERSTORM DEVELOPMENT TODAY. AS THE LOW MOVES EAST ACROSS CENTRAL CAL THROUGH THE DAY, THUNDERSTORMS ARE EXPECTED TO BREAK OUT OVER PORTIONS OF THE NORTHERN FORECAST AREA WHILE DRIER, MORE STABLE CONDITIONS INHIBIT DEVELOPMENT IN THE SOUTHERN AREAS. LOCAL MODELS DEVELOP PRECIPITATION OVER INYO, ESMERALDA, CENTRAL NYE AND WESTERN CLARK AND WESTERN LINCOLN COUNTIES BY MID DAY THEN SPREAD IT INTO EASTERN LINCOLN, PORTIONS OF CENTRAL AND EASTERN CLARK AND NORTHERN MOHAVE COUNTIES THIS AFTERNOON AND EVENING. WITH PWAT VALUES OF .5-.8 INCHES AREA WIDE, FLASH FLOODING BECOMES LESS OF A CONCERN WITH STORMS TODAY AND INCREASING SHEAR POINTS TO STORMS CAPABLE OF PRODUCING STRONG WINDS AND HAIL. TEMPERATURES TODAY ARE EXPECTED TO BE WELL BELOW NORMAL AND THIS WILL CONTINUE INTO FRIDAY AND SATURDAY AS TROUGHING SETTLES IN OFF THE WEST COAST. .LONG TERM...SUNDAY THROUGH THURSDAY. THE LATEST MEDIUM RANGE MODELS CONTINUE TO INDICATE A DRY SOUTHWEST FLOW REMAINING IN PLACE ACROSS SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA MUCH OF NEXT WEEK DUE TO A MEAN TROUGH HOLDING ALONG THE WEST COAST. AN AREA OF HIGH PRESSURE IS FORECAST TO BE CIRCULATING OVER EASTERN NEW MEXICO AND NORTHERN TEXAS THROUGH THE MIDDLE OF NEXT WEEK. THE GFS INDICATES SOUTHERLY FLOW OVER WESTERN ARIZONA MAY BRING SOME MOISTURE UP INTO MOHAVE COUNTY AS EARLY AS SUNDAY THEN THE MOISTURE BOUNDARY REMAINS NEAR MOHAVE COUNTY THROUGH AT LEAST THE MIDDLE OF THE WEEK. A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN PORTIONS OF OUR NORTHWEST ARIZONA ZONES ACCORDINGLY. OTHERWISE...THIS PATTERN WILL RESULT IN SOUTHWEST BREEZES OF 10 TO 20 MPH EACH AFTERNOON AND TEMPERATURES INCREASING A DEGREE OR TWO SUNDAY AND MONDAY LEADING TO NEAR NORMAL READINGS MUCH OF NEXT WEEK WITH HIGHS OF 103 TO 109 ACROSS THE MOJAVE DESERT AND COLORADO RIVER VALLEY ZONES. && .AVIATION...FOR MCCARRAN...SOUTHERLY WINDS AROUND 10-12 KTS THROUGH 15Z THEN BECOMING SOUTHEAST FOR A FEW HOURS BEFORE TURNING BACK TO THE SOUTH OR SOUTHWEST WINDS WITH GUSTS UP TO 30KTS. THUNDERSTORMS WILL MAINLY BE CONFINED TO AREAS NORTH OF LAS VEGAS...BUT ITS POSSIBLE THAT A FEW STORMS COULD DEVELOP IN THE SPRING MOUNTAINS IN THE AFTERNOON AND OUTFLOW COULD BECOME AN ISSUE AT THE AIRPORT COMPLEX. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS ARE EXPECTED AGAIN TODAY OVER MAINLY INYO...CENTRAL NYE...ESMERALDA...LINCOLN AND NORTHERN MOHAVE COUNTIES. WINDS OVER SAN BERNARDINO...CLARK AND SOUTHERN MOHAVE COUNTIES WILL SEE GUSTS UP TO 30 KTS OUT OF THE SOUTH AFTER 17Z WITH WINDS AROUND 10-15 KTS ELSEWHERE. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...GORELOW SHORT TERM/AVIATION...SALMEN LONG TERM...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:02 AM PDT | Areal Flood Advisory | VEF | Inyo | 3 hr |
| Jul 9, 1:29 PM PDT | Areal Flood Advisory | VEF | Inyo | 3 hr |
| Jul 9, 1:52 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 9, 2:44 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 9, 4:50 PM PDT | Areal Flood Advisory | VEF | Inyo | 3 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.